I've had this itchy rash thingy for months. I woke up one night and I was itching all over. The rash wasn't visible then, but it is now in the form of little red bumps. A few of them are raised with scabs in the middle. They itch constantly. Showering used to help but now it doesn't at all. I tried showering with yogurt in the begining and that helped for a while. Right before the rash started, I was taking medicine for Ringworm. Do you think it's the medication that triggered it? Do you think it's an allergic reaction? What is it? What can I do to get rid of it? The itching is driving me crazy!
Most likely it sounds like hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. Many cases of hives are "idiopathic," meaning no cause is known.Some are triggered by viral infections and medications.
The mainstay of treatment of hives is antihistamine like Benadryl or Claritin which may be necessary for prolonged periods (in excess of 6 weeks).Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement.Also apply calamine lotion on the hands.
If the symptoms persist, then you can get it evaluated from a dermatologist.Immunotherapy may be tried.Hope it helps.Take care and pls do keep me posted.
Hi! So, I finally went to the dermatologist and we figured out that I was having an allergic reaction the the progestrin in my birth control! I'm so glad I figured it out. He gave me Cutivate Lotion (fluticasone propionate) and it has been getting rid of the left over itchy spots. I stopped taking my birth control of course, as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.